Liver damage

What is Liver damage?

Questions and answers on "Liver damage"

My 12 yo, 90 lb niece took 22 Tylenol 13 hrs ago. Began vomitting soon after. She was taken to hospital. Her liver counts were checked and found to be normal. (She will be admitted to psych unit) My question is, could liver damage occur even if counts were fine this am?

doctor1 MD

Brief Answer:
Liver damage could still occur

Detailed Answer:
Thanks for asking on Healthcaremagic.

Yes, liver damage could still occur even if presently the blood counts and the liver function tests are normal.

Let me know if I could help further....

Read Full Thread   Ask a Doctor Now

Hi. I Overdosed on pills a year and a half ago, attempted suicide . I took like 9 pills. There were 6 midols, and 3 motion sickness tablets. Often I get sharp pains in my stomach , and I read the overdose warning on the midol bottle, it said it causes liver damage. Do you think I damaged my liver or might it be something else?

doctor1 MD

Hi Asma,

It has been a year and half now that you attempted the suicide. A onetime overdose of the midols and motion sickness tablet can cause an acute liver injury, not a chronic one.

I do not think you have damaged your liver. To be sure of this, you may get your liver function test or LFT...

Read Full Thread   Ask a Doctor Now

I was on methotrexate and began to notice my urine turning orange, the whites of my eyes turning orange, my stools turning whitish, nausea, hives and not able to eat. I suspected this was not the flu going around. I had blood tested the week before, but could not get results. I stoppped weekly dose of methotrexate and eventually got blood results and it was confirmed I had a high liver function test result. I m to get retest of liver function in a week. Will I have been able to escape any permanent damage? Thank you

doctor1 MD

Hi and welcome to Healthcare magic.Thank you for the query.
It sounds like liver damage and you need to find the exact cause. This is most commonlyalcoholic, viral or autoimmune hepatitis so rule out these first by ultrasound, and liver biopsy. If ther eis no sign of cirrhosis then this is not...

Read Full Thread   Ask a Doctor Now

G/morning,
I am 68 years old and have been drinking a lot of Straight Vodka (about a pint a day) for the past several months and of course am a bit worried about liver damage but color seems to me to be normal and I go once or twice a day regularly.
Sometimes as in this morning when I went my poo was 2 slightly different colors and did not hurt when I went.
I am sending a pic taken about 1/2 hour ago showing the color!
Does this look normal to you?

doctor1 MD

Brief Answer:
It looks normal.

Detailed Answer:
Hi, I have gone through your question and understand your concerns.

The color seems normal to me. Different colors of your poo don't have to do with liver damage, it is related to food you taken the day before.

If you are concerned about liver...

Read Full Thread   Ask a Doctor Now

My son is on methadone liquid and has hepatitis C. What are the harmful side effects of doing this drug with hep-c. He can't gain weight,his burps smell like rotten eggs and he constantly is eating sweets! He won't take medicine for hep-c but has been tested and has this. I am watching my son waste away before me. I can't make him see a doctor because he is 27 years old. Please please help me!! Thank you

doctor1 MD

Brief answer....your son needs to be investigated regularly even if he is not taking treatment.
Detailed answer....
Hello,
Thanks for the query
I have read your query and understand your concern.
You have basically two questions.
I m going to answer then one by one.
1st....methadone can be taken...

Read Full Thread   Ask a Doctor Now

I continue to have periodic short hot flashes (age 81) and have returned to using a supplement Estrotone by New Chapter. It contains Black Cohash, 40 mg, which I've heard can affect the liver. Is this amount safe, and is there a time limit to use this product?

doctor1 MD

Brief Answer:
No risk of liver damage with small dose of black cohosh

Detailed Answer:
Hi,

I understand your concerns.

You can continue using Estrotone. Black cohosh 40 mg per day is not high dose and does not cause liver damage over long term use, as this is small dosage.

Continue Estrotone if...

Read Full Thread   Ask a Doctor Now

sir from last one month I am going anti tubular lymphadenitis treatment on Akurit 4 for first two months.my weight was 74 kg before treatment my doctor told me to take four tablets early morning empty stomach . but as I gone through net it is given that the dose should be 5 tablets for weight >70kg.please can anyone explain as I got tensed as I am going to end my second month of treatment.

doctor1 MD

Brief Answer:
Four tablets are sufficient, since chances of liver damage are high

Detailed Answer:
Hi welcome to HCM,
Four tablets are sufficient, since chances of liver damage are high and you are just over 70 Kg. Five tablets may be too much.
Do not worry you will respond. But make sure you...

Read Full Thread   Ask a Doctor Now

I had a Ferritin level of 143 last week. Am currently awaiting today's Ferritin levels. I have porphyria and have to have phlebotomy treatments at Ferritin above 50. 143 is the highest I've ever been. Today, my ALT measured at 68. It was 32 in December 2015. People with porphyria are at high risk of liver damage. Does my ALT test suggest there is now liver damage?

doctor1 MD

Brief Answer:
Yes high ALT suggest liver damage.

Detailed Answer:
Hi, dear
I have gone through your question.
I can understand your concern.

You have porphyria. Your ALT level is slightly increased. It is liver enzymes and its value is directly related with liver damage.

So it is liver damage....

Read Full Thread   Ask a Doctor Now

what are symptons of nexium over use

doctor1 MD

Brief Answer:
Following answer to your query.

Detailed Answer:
Hi and thank you for asking!
I read your query very carefully.

Some of most common symptoms of nexium over use are as follows:
-Fast heart beats
-Blurred vision
-Confusion
-Diarrhea
-Tremor
-Increase respiratory frequency

Ussually the...

Read Full Thread   Ask a Doctor Now

Hi. I am having an ultrasound on my right upper quadrant of abdomen due to on and off pain under right rib cage. Doctor is suspecting gallbladder, my sister had hers removed. I am scared it is liver damage. I had a full liver panel with ggt one and a half years ago and everything was normal. I do not take any medication other than daily vitamin and magnesium. Only have a couple of glasses of wine a week, could this have caused liver damage so soon or would it take a longer time? Is liver pain the same type as gallbladder?


Thanks

doctor1 MD

Brief Answer:
Possible cholecystitis/colitis,wait for ultrasound reports...

Detailed Answer:
Hi,

I understand your concerns.

Having on and off pain under right rib cage might be due to:
- gallbladder
- colitis

Abdominal ultrasound will evaluate the changes in gallbladder and in other abdominal...

Read Full Thread   Ask a Doctor Now

Recent questions on  Liver damage

doctor1 MD

What will happen if one takes 10tablets of dolo 650g at one time

doctor1 MD

If a person with alpha1 antitrepsy suffers a hard blow to their chest can it be a life threatening injury?? What if they have already had damage done to the liver as a result of the alpha 1 antitrepsy could a blow cause life threatening injuries?

doctor1 MD

Hey doctor, Last night after visiting a friends house I was bitten by mosquitos and also some sort of insect/possibly spider as well? The mosquito bites all looked and felt the same mainly just an itch but I got some sort of insect bite on my arm...

doctor1 MD

I was on methotrexate and began to notice my urine turning orange, the whites of my eyes turning orange, my stools turning whitish, nausea, hives and not able to eat. I suspected this was not the flu going around. I had blood tested the week before, but could not get results. I stoppped weekly dose of methotrexate and eventually got blood results and it was confirmed I had a high liver function test result. I m to get retest of liver function in a week. Will I have been able to escape any permanent damage? Thank you

doctor1 MD

Hi. I Overdosed on pills a year and a half ago, attempted suicide . I took like 9 pills. There were 6 midols, and 3 motion sickness tablets. Often I get sharp pains in my stomach , and I read the overdose warning on the midol bottle, it said it causes liver damage. Do you think I damaged my liver or might it be something else?

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Lab Tests
Related Procedures